North Carolina, 2015

High Wind and Strong Wind in North Carolina, February 14 to 15, 2015

February 14 to 15, 2015 · NWS MHX · 6 events in 4 counties and zones

An arctic cold front crossed eastern North Carolina during the evening of February 14th 2015. Strong northwest winds developed behind the front during the late evening of February 14th and continue into the early morning hours of February 15th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$600
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

An arctic cold front crossed eastern North Carolina during the evening of February 14th 2015. Strong northwest winds developed behind the front during the late evening of February 14th and continue into the early morning hours of February 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Feb 14, 7:21 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 14, 7:21 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
721 PM EST SAT FEB 14 2015

.SYNOPSIS...
A STRONG COLD FRONT WITH LIMITED MOISTURE WILL CROSS THE AREA
THIS EVENING. ARCTIC HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY
INTO MONDAY. AT LEAST ONE AREA OF LOW PRESSURE WILL MOVE NORTHEAST
OFF THE NORTH CAROLINA COAST TUESDAY INTO WEDNESDAY. ANOTHER
ARCTIC COLD FRONT WILL CROSS THE AREA WEDNESDAY. HIGH PRESSURE
WILL BUILD OVER THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ARCTIC COLD FRONT ON TRACK TO SWEEP THROUGH ERN NC LATE THIS
EVENING...AND LATEST MODELS CONTINUE INDICATE PSBL LINE OF RAIN
SHOWERS CHANGING TO SNOW SHOWERS ALONG IT AS IT CROSSES 9 PM -
MIDNIGHT. ANY ACTIVITY EXPECTED TO BE BRIEF WITH NO ACCUMULATION.
STRONG COLD ADVECTION IN WAKE OF FRONT WILL PRODUCE WIND GUSTS AT
OR ABOVE 45 MPH OVERNIGHT...AND NO CHANGE TO WIND ADVSY WITH HIGH
WIND WARNING OUTER BANKS WHERE BRIEF GUSTS TO 60 MPH POSSIBLE.
MOS GDNC HAS TRENDED SLIGHTLY WARMER WITH MIN TEMPS LATE TONIGHT
BUT STILL AROUND 20 INLAND AND MID 20S COAST...AND STRONG WINDS
WILL PRODUCE WIND CHILLS IN SINGLE DIGITS. SPS ISSUED FOR SINGLE
DIGIT WIND CHILLS TONIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 300 PM SATURDAY...STRONG COLD ADVECTION WILL CONTINUE SUN MORNING
THEN BEGIN TO DIMINISH DURING AFTN. VERY COLD AIR MASS WILL HOLD MAX
TEMPS TO UPR 20S NRN SECTIONS AND 30-32 SOUTH. WIND CHILLS IN SINGLE
DIGITS WILL CONTINUE UNTIL LATE MORNING.

WINDS EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA INLAND SECTIONS
EARLY MORNING BUT CONTINUE OVER OUTER BANKS INTO AFTN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 326 PM SAT...ACTIVE WEATHER THROUGH THE WEEK. COLD HIGH PRESSURE
OVER THE AREA AS SYSTEM EXITS WILL BRING LOW TEMPERATURES SUNDAY NIGHT
INTO THE TEENS WITH THICKNESSES LOWERING THROUGH THE NIGHT. WITH BRISK
NORTHWESTERLY WIND...APPARENT TEMPERATURES WILL DROP BELOW 10F OVER
NIGHT.

HIGH PRESSURE WILL CONTINUE OVER THE AREA MONDAY...BUT LOW THICKNESS
VALUES WILL HELP KEEP HIGH TEMPERATURES IN THE LOWER TO MIDDLE 30S.
AND IT WILL BE DRY. DEWPOINTS FALLING BELOW 0 DURING THE DAY.

COMPLICATED SYSTEM WILL APPROACH FROM THE SOUTHWEST OVERNIGHT
MONDAY. MODELS DIFFER ON TIMING OF SURFACE FEATURES...BUT AGREE THAT
IT WILL BE WET AND COLD. LOW PRESSURE WILL TRACK FROM THE GULF COAST
AREA TO ALONG THE CAROLINA COAST TUESDAY. INSITU COLD AIR WILL
PRECEED THE SYSTEM. DEPENDING ON TRACK OF LOW PRESSURE...SOME WARM
AIR MAY WORK ITS WAY INTO TO THE THE AREA TUESDAY MORNING. HIGH
TEMPERATURES ON TUESDAY WILL RISE ABOVE FREEZING...BRINGING THE
PRECIPITATION BACK TO LIQUID. A REINFORCING SHOT OF COLD AIR WILL
MOVE INTO THE AREA BY TUESDAY NIGHT AS SYSTEM MOVES OUT OF AREA.
CONFIDENCE IN PTYPE IS LOW WITH THIS SYSTEM. HAVE NOT STRAYED FAR
AWAY FROM PREVIOUS THINKING...SNOW MONDAY NIGHT THEN TRANSITION TO A
WINTRY MIX EARLY TUE MORNING...BEFORE TRANSITIONING TO RAIN TUE
AFTERNOON AND BACK TO SNOW OR A RAIN/SNOW MIX BEFORE ENDING.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST FOR THIS
STORM SYSTEM THE NEXT FEW DAYS FOR POTENTIAL IMPACTS ACROSS EASTERN
NC.

HIGH PRESSURE WILL BUILD BACK OVER THE AREA THROUGH LATE WEEK.
NORTHERLY FLOW WILL HELP KEEP HIGH TEMPERATURES MAINLY IN THE 30S
THROUGH THE WEEK. TEMPERATURES WILL REBOUND INTO THE 40S SATURDAY
AFTERNOON AS HIGH PRESSURE MOVES OFFSHORE AHEAD OF AN APPROACHING
SYSTEM WHICH WILL BRING SURFACE FLOW TO SOUTHWESTERLY SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 00Z MONDAY/...
HIGH CONFIDENCE IN A MAINLY VFR FORECAST THROUGH THE TAF PERIOD.
STRONG ARCTIC FRONT IS FORECAST TO MOVE ACROSS THE AREA THIS
EVENING. FRONT MOVES THROUGH (0300Z-0500Z) AND THERE COULD BE A
LINE OF RAIN/SNOW SHOWERS WHICH COULD BRIEFLY PRODUCE MVFR
CONDITIONS WITH THE FRONTAL PASSAGE. WINDS WILL SHIFT ABRUPTLY TO
THE NORTHWEST WITH GUSTS TO 40 MPH POSSIBLE WITH THE FRONTAL
PASSAGE AND FREQUENT GUSTS TO 30+ MPH ARE EXPECTED IN THE COLD
ADVECTIVE POST FRONTAL ENVIRONMENT LATE TONIGHT. CLEAR SKIES
AND GUSTY NW WINDS WILL CONTINUE THROUGH SUNDAY MORNING...MAINLY
15-25 KT.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 337 PM SAT...VFR CONDITIONS EXPECTED SUNDAY NIGHT AND MONDAY WITH
HIGH PRESSURE OVER THE AREA. EXTENDED PERIOD OF SUB-VFR CONDITIONS OVER
EASTERN NORTH CAROLINA WILL START AS EARLY AS MONDAY EVENING AS A
SYSTEM APPROACHES FROM THE GULF COAST REGION. MIXTURE OF PRECIPITATION
TYPES WILL OVERSPREAD THE TERMINALS INTO TUESDAY MORNING WITH RAIN
POSSIBLE TUESDAY AFTERNOON...AND BACK TO WINTERY PRECIPTATION TUESDAY
NIGHT.

HIGH PRESSURE WILL BUILD OVER THE AREA THURSDAY AS THE SYSTEM EXITS
WITH VFR CONDITIONS EXPECTED BY WEDNESDAY NIGHT AND THROUGH THURSDAY.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY/...
LATEST MODELS IN GOOD AGREEMENT WITH PREVIOUS FCST ON WINDS AND
SEAS...AND NO CHANGE TO HEADLINES. GUSTY SW WINDS THIS EVENING
WILL SHIFT TO STRONG NW LATE EVENING WITH SUSTAINED 25 TO 35 KT
WINDS WITH HIGHER GUSTS ALL WATERS OVERNIGHT INTO EARLY SUNDAY.
WINDS WILL GRADUALLY DIMINISH DURING THE DAY SUNDAY BUT STILL
ABOVE 25 KT OUTER WATERS AND ERN PORTIONS OF SOUNDS INTO SUN
EVENING.

SEAS WILL BUILD TO 7 TO 10 FEET OVERNIGHT AND WITH TEMPERATURES
DROPPING WELL BELOW FREEZING...FREEZING SPRAY WILL BE A CONCERN
FOR LARGE SHIPS OUT ON THE WATERS.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 349 PM SAT...GRADIENT WILL REMAIN TIGHT OVER THE NORTH CAROLINA
COASTAL WATERS AT THE START OF THE PERIOD SUNDAY NIGHT AS LOW PRESSURE
LIFTS TO THE NORTHEAST AS IT DEEPENS. COLD TEMPERATURES AND NORTHERLY
WIND WILL CREATE POSSIBLE FREEZING SPRAY CONDITIONS ACROSS THE WATERS
SUNDAY NIGHT.

LOOSENED GRADIENT IN HIGH PRESSURE WILL ALLOW WINDS TO DROP BELOW SMALL
CRAFT ADVISORY CONDITIONS MONDAY. LOW PRESSURE WILL DEVELOP ALONG THE
GULF COAST STATES AND MOVE ALONG THE CAROLINAS COAST MONDAY NIGHT.
GRADIENT WILL TIGHTEN AHEAD OF THIS FRONT WITH INCREASING WINDS AND THE
POSSIBILITY OF WINTERY WEATHER. WIND WILL POSSIBLY INCREASE TO SMALL
CRAFT ADVISORY CONDITIONS...POSSIBLY GALE CONDITIONS LATE WEDNESDAY AS
THE DEPARTING LOW DEEPENS...INCREASING THE GRADIENT OVER THE COASTAL
WATERS. GRADIENT WILL REMAIN TIGHT THROUGH THURSDAY FOR THE CONTINUED
POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS.

&&

.FIRE WEATHER...
LOW RH AND GUSTY WINDS WILL BE A CONCERN AGAIN ON SUNDAY...BUT
PER WFO RAH COORD WITH NCFS...WILL HANDLE WITH SPS INCREASED FIRE
DANGER STATEMENT FOR NOW WITH SUB-FREEZING TEMPS EXPECTED MOST OF
THE DAY.

&&

.TIDES/COASTAL FLOODING...
AS OF 3 PM SAT...STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO
DEVELOP BEHIND THE ARCTIC COLD FRONT TONIGHT INTO SUNDAY. MINOR
WATER LEVEL RISES...2-3FT ABOVE NORMAL...ARE EXPECTED ALONG THE
SOUNDSIDE OUTER BANKS...MAINLY FROM OREGON INLET TO OCRACOKE.

IN ADDITION LOW WATER LEVELS ARE EXPECTED ON THE WESTERN PORTIONS
OF THE PAMLICO SOUND...PAMLICO/PUNGO/NEUSE RIVERS.

&&

.CLIMATE...
THE FOLLOWING ARE RECORD LOW TEMPERATURES FOR SOME SELECTED
LOCATIONS FOR THE ARCTIC AIRMASS THIS WEEKEND...

SUNDAY FEB 15...

NEW BERN........23 IN 1969
CAPE HATTERAS...23 IN 1958
GREENVILLE.......2 IN 1899
MOREHEAD CITY...21 IN 1948
KINSTON.........13 IN 1943
JACKSONVILLE....24 IN 1971

MONDAY FEB 16...

NEW BERN........20 IN 2007
CAPE HATTERAS...24 IN 1991
GREENVILLE......15 IN 1916
MOREHEAD CITY...18 IN 1991
KINSTON.........15 IN 1905
JACKSONVILLE....20 IN 1991

.COASTAL FLOODING/TIDES...
AS OF 3 PM SAT...STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO
DEVELOP BEHIND THE ARCTIC COLD FRONT TONIGHT INTO SUNDAY. MINOR
WATER LEVEL RISES...2-3FT ABOVE NORMAL...ARE EXPECTED ALONG THE
SOUNDSIDE OUTER BANKS...MAINLY FROM OREGON INLET TO OCRACOKE.

IN ADDITION LOW WATER LEVELS ARE EXPECTED ON THE WESTER PORTIONS
OF THE PAMLICO SOUND...PAMLICO/PUNGO/NEUSE RIVERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 AM EST SUNDAY FOR NCZ029-044>047-079>081-
     090>095-098.
     HIGH WIND WARNING UNTIL 7 AM EST SUNDAY FOR NCZ103-104.
     COASTAL FLOOD ADVISORY UNTIL 7 PM EST SUNDAY FOR NCZ103-104.
MARINE...LOW WATER ADVISORY UNTIL 10 AM EST SUNDAY FOR AMZ136-137.
     GALE WARNING UNTIL 10 AM EST SUNDAY FOR AMZ136-137.
     GALE WARNING UNTIL 1 PM EST SUNDAY FOR AMZ130-131-135-156-158.
     WIND ADVISORY UNTIL 7 AM EST SUNDAY FOR AMZ131.
     GALE WARNING UNTIL 4 PM EST SUNDAY FOR AMZ150-152-154.

&&

SYNOPSIS...JBM
NEAR TERM...BTC/JBM
SHORT TERM...JBM
LONG TERM...CCG
AVIATION...CCG/BTC/JBM
MARINE...CCG/JBM
FIRE WEATHER...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Feb 14, 6:30 PM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 PM EST SAT FEB 14 2015

NCZ029-044>047-079>081-090>095-098-152330-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
630 PM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS CHILL VALUES BETWEEN 0 AND 10 ABOVE ARE EXPECTED LATE TONIGHT
INTO SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS CHILL VALUES BETWEEN 0 AND 10 ABOVE ARE EXPECTED AGAIN
SUNDAY NIGHT INTO MONDAY MORNING.

A SERIES OF LOW PRESSURE SYSTEMS MOVING UP THE NORTH CAROLINA
COAST EARLY TO MIDDLE NEXT WEEK COULD BRING ACCUMULATING SNOW AND
ICE TO EASTERN NC BEGINNING AS EARLY AS MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-152330-
OUTER BANKS DARE-OUTER BANKS HYDE-
630 PM EST SAT FEB 14 2015

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

WINDS CHILL VALUES BETWEEN 0 AND 10 ABOVE ARE EXPECTED LATE TONIGHT
INTO SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

WINDS CHILL VALUES BETWEEN 0 AND 10 ABOVE ARE EXPECTED AGAIN
SUNDAY NIGHT INTO MONDAY MORNING.

A SERIES OF LOW PRESSURE SYSTEMS MOVING UP THE NORTH CAROLINA
COAST EARLY TO MIDDLE NEXT WEEK COULD BRING ACCUMULATING SNOW AND
ICE TO EASTERN NC BEGINNING AS EARLY AS MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 14, 4:10 PM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 PM EST SAT FEB 14 2015

NCZ029-044>047-079>081-090>095-098-103-104-151400-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
410 PM EST SAT FEB 14 2015

...BITTERLY COLD WIND CHILL EARLY SUNDAY MORNING...

AN ARCTIC COLD FRONT WILL PUSH THROUGH EASTERN NORTH CAROLINA THIS
EVENING. BEHIND THE FRONT, TEMPERATURES WILL DROP INTO THE UPPER
TEENS AND 20S BY EARLY SUNDAY MORNING. THESE LOW TEMPERATURES
COMBINED WITH SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WILL
CREATE WIND CHILL VALUES IN THE SINGLE DIGITS SUNDAY MORNING.
BRISK WINDS AND VERY COLD TEMPERATURES WILL CONTINUE ON SUNDAY
WITH HIGHS ONLY IN THE UPPER 20S AND LOWER 30S. WIND CHILLS
SUNDAY AFTERNOON WILL REMAIN IN THE TEENS.

ANOTHER BITTERLY COLD NIGHT IS EXPECTED SUNDAY NIGHT. WIND CHILLS
WILL AGAIN REACH THE SINGLE DIGITS EARLY MONDAY MORNING.

PROLONGED EXPOSURE TO THESE WIND CHILL TEMPERATURES IS DANGEROUS.
IF VENTURING OUTSIDE, WEAR LAYERS OF CLOTHING INCLUDING A HAT AND
GLOVES.
Special weather statement, Feb 14, 7:35 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EST SAT FEB 14 2015

NCZ029-044>047-079>081-090>095-098-151000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
735 PM EST SAT FEB 14 2015

...INCREASED FIRE DANGER OVER EASTERN NORTH CAROLINA ON SUNDAY...

THE COMBINATION OF MINIMUM RELATIVE HUMIDITY VALUES NEAR 20 PERCENT
AND NORTHWEST WINDS OF 15 TO 25 MPH WILL LEAD TO AN INCREASED
FIRE DANGER ACROSS EASTERN NORTH CAROLINA ON SUNDAY. OUTDOOR
BURNING IS STRONGLY DISCOURAGED. ANY UNATTENDED FIRE SHOULD BE
REPORTED IMMEDIATELY TO THE LOCAL FIRE DEPARTMENT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind, 2 strong wind. Local standard time, as filed.

Strong Wind, Pitt

When
February 14, 10:00 PM EST
Where
Pitt forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$100
Reported by
Broadcast Media
Coordinates
35.594, -77.375 (the zone’s center; the record gives no point)

Strong winds blew down a tree on power lines near the Bethel Community swimming pool.

High Wind, Western Dare

When
February 14, 11:00 PM EST
Where
Western Dare forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.787, -75.781 (the zone’s center; the record gives no point)

Weather Flow sensor one mile west of East Lake measured a wind gust of 50 knots.

Strong Wind, Pitt

When
February 14, 11:30 PM EST
Where
Pitt forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
35.594, -77.375 (the zone’s center; the record gives no point)

Large tree blown down on a house on West Right Street in Greenville.

High Wind, Eastern Dare

When
February 14, 11:35 PM EST
Where
Eastern Dare forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet

Weather Flow sensor on Jennettes Pier measured wind gust of 50 knots.

High Wind, Eastern Dare

When
February 15, 12:52 AM EST
Where
Eastern Dare forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet

Weather flow sensor at Oregon Inlet Coast Guard Station measured wind gust of 56 knots.

High Wind, Carteret

When
February 15, 3:20 AM EST
Where
Carteret forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Official NWS Observations

National Weather Service wind equipment measured a wind gust of 50 knots at Cedar Island.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557450, 557453, 557456, 557458, 557461, 557463.